Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 326, NWS Jackson, MS

May 27, 2001Newton County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2001, 5:08 AM CDT for Newton County, Mississippi. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2001, 5:08 AM CDT (10:08 UTC)
Expired
May 27, 2001, 5:45 AM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Newton County, MS

What was reported inside it

TimeReportWhereRemark
May 27, 5:15 AM CDTThunderstorm WindCountywide, MSTrees were blown down throughout the county, especially in and around the town of Newton. Several buildings in Newton sustained wind damage, and a few power lines were blown down. Three vehicles were damaged in Newton by a tree that was blown down on top of th

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1955 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 271010
SVRJAN

MSC101-271045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
508 AM CDT SUN MAY 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 545 AM CDT

* AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM BETWEEN CONEHATTA AND LAKE...MOVING EAST SOUTHEAST AT 
  20 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR NEWTON AND DECATUR AT 525 AM CDT

DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3249 8933 3232 89:35 3225 8893 3246 8892

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:57 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 27, 3:57 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CDT SUN MAY 27 2001

UPPER LOW CONTINUES TO PIVOT OVER THE MID WEST. MODELS CONTINUE
FORECAST TREND SHIFTING THIS SYSTEM EWD INTO THE NE U.S. MONDAY.
UPPER RIDGE POSITIONED NEAR THE ROCKIES WILL ALSO SHIFT
EWD...ALLOWING WEAK 850 MB RIDGE CURRENTLY OVER SOUTH CENTRAL/SE
STATES TO SHIFT EWD FOR A MORE SLY COMPONENT TO LOW LEVEL FLOW OVER
THE FORECAST AREA.

FRONT THAT MOVED THROUGH THE AREA A COUPLE OF DAYS AGO HAS BEGUN A
NWD SHIFT AND WAS LOCATED FROM SE AR ACROSS CENTRAL MS THIS MORNING.
MSAS DATA SHOWS SURFACE CONVERGENCE IN VICINITY OF BOUNDARY AND
DISTINCT DESTABILIZATION SOUTH OF THE BOUNDARY. RADAR ECHOES ALSO
DEVELOPING NEAR BOUNDARY. THIS BOUNDARY WILL CONTINUE TO LIFT NWD AS
SURFACE DEWPOINTS INCREASE FROM THE S.

MODELS AGREE THAT SERIES OF SHORTWAVE TO MOVE ACROSS AREA THROUGH
THE FORECSAT PERIOD BUT IN SIGNIFICANT DISAGREEMENT ON INTENSITY AND
TIMING OF SYSTEMS. WILL SEE SHORTWAVE MOVE INTO REGION TODAY WITH
GOOD INCREASES IN 250 MB DIVERGENCE THIS AFTERNOON. AIR MASS TO
CONTINUE TO DESTABILIZE. ALTHOUGH BEST INSTABILITY WILL BE SRN
AREAS...WILL MENTION POSSIBILITY OF SEVERE STORMS CENTRAL AND N DUE
TO SURFACE BOUNDARY LOCATION.

MODELS SUGGEST BRIEF JET INTENSIFICATION OVERNIGHT AS NEXT SHORTWAVE
APPROACHES BUT AVN LOOKS WAY OVERDONE ON STRENGTH OF DYNAMICS. WILL
SEE WARM FRONT DEVELOP EWD INTO THE FORECAST AREA TONIGHT. SURFACE
LOW OVER MIDWEST STATES TO SHIFT EWD AS UPPER LOW MOVES E AND
ASSOCIATED BOUNDARY WILL DRAPE OVER THE LOWER MS VALLEY... EXTENDING
WWD TO PERSISTENT SURFACE LOW OVER WRN TX. WILL BE DIFFICULT TO TIME
SHORTWAVE MOVEMENTS THROUGH THE REGION BUT FRONT FORECAST TO PERSIST
ACROSS THE FORECAST AREA THROUGH MID WEEK UNTIL COLD FRONT
APPROACHES FROM THE W THU MORNING. MODELS CURRENTLY STALL BOUNDARY
CENTRAL SECTIONS THROUGH MONDAY NIGHT...SHIFTING IT INTO NRN MS TUE.
AVN SHIFTS BOUNDARY BACK AND FORTH OVER THE REGION THROUGH WED
NIGHT...MOVING COLD FRONT IN THU. MRF AND NOGAPS SHOW DRYING BEHIND
THE FRONT FRIDAY AND SATURDAY.

PRELIM NUMBERS:
JAN 85/67/85/67 4444
MEI 86/67/85/66 4444

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

In the hours before

Special weather statement, May 27, 12:36 AM CDT, 4 hours 32 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CDT SAT MAY 26 2001

NO HAZARDOUS WEATHER EXPECTED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Special weather statement, May 27, 4:10 AM CDT, 58 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
410 AM CDT SUN MAY 27 2001

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF A WARM FRONT
STRETCHING ALONG INTERSTATE 20. WITH GOOD INSTABILITY MOVING INTO
THE AREA AND A BOUNDARY TO FOCUS CONVECTION...SOME OF THESE STORMS
WILL BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREAT. THE STORMS WILL INITIALLY BE CONCENTRATED ALONG
INTERSTATE 20...BUT WILL DEVELOP FARTHER NORTH AS THE WARM FRONT
MOVES NORTH DURING THE DAY TODAY.

ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS WILL BE
NECESSARY TODAY ALONG AND NORTH OF INTERSTATE 20.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:42 PM CDTSevere Thunderstorm WarningJANForrest33 min
May 27, 3:47 AM CDTSevere Thunderstorm WarningJANLeake, Scott28 min
May 27, 4:18 AM CDTSevere Thunderstorm WarningJANScott27 min
May 27, 4:53 AM CDTSevere Thunderstorm WarningJANHinds, Madison37 min
May 27, 6:48 AM CDTSevere Thunderstorm WarningJANRankin27 min
May 27, 7:17 AM CDTSevere Thunderstorm WarningJANRankin13 min
May 27, 12:34 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington41 min
May 27, 12:53 PM CDTSevere Thunderstorm WarningJANLeflore37 min
May 27, 1:18 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes42 min
May 27, 1:32 PM CDTSevere Thunderstorm WarningJANLeflore43 min
May 27, 1:58 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes47 min
May 27, 2:40 PM CDTSevere Thunderstorm WarningJANAttala40 min
May 27, 2:45 PM CDTSevere Thunderstorm WarningJANScott45 min
May 27, 3:01 PM CDTSevere Thunderstorm WarningJANGrenada29 min
May 27, 3:20 PM CDTSevere Thunderstorm WarningJANAttala40 min
May 27, 3:34 PM CDTSevere Thunderstorm WarningJANSimpson41 min
May 27, 3:40 PM CDTSevere Thunderstorm WarningJANLeake50 min
May 27, 3:49 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston41 min
May 27, 3:51 PM CDTSevere Thunderstorm WarningJANLowndes24 min
May 27, 4:00 PM CDTSevere Thunderstorm WarningJANRankin30 min
May 27, 4:20 PM CDTSevere Thunderstorm WarningJANBolivar40 min
May 27, 4:32 PM CDTSevere Thunderstorm WarningJANNeshoba43 min
May 27, 5:04 PM CDTSevere Thunderstorm WarningJANBolivar26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.